What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 6, 2:22 PM CST, 9 minutes earlier. Its key messages:
- Scattered thunderstorms will continue through early this evening. Some storms could produce hail and plentiful lightning.
- Another round of drizzle and light rain will arrive Friday afternoon through Saturday night.
- A potentially impactful winter system will move through the area Monday night through Tuesday.
- An additional round of light wintry precipitation is possible next Wednesday.
Area forecast discussion, Feb 6, 2:22 PM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
222 PM CST Thu Feb 6 2025
.KEY MESSAGES...
- Scattered thunderstorms will continue through early this
evening. Some storms could produce hail and plentiful
lightning.
- Another round of drizzle and light rain will arrive Friday
afternoon through Saturday night.
- A potentially impactful winter system will move through the
area Monday night through Tuesday.
- An additional round of light wintry precipitation is possible
next Wednesday.
&&
.DISCUSSION...
Issued at 222 PM CST Thu Feb 6 2025
Tonight...Scattered showers and thunderstorms will continue to
develop this afternoon through early this evening as a
convection develops along a frontal boundary near the KY/TN
border. A 300 mb jet streak is producing large-scale ascent.
Combined with very cold mid-level temperatures and straight
hodographs, small storm clusters and cells are capable of
producing hail (some marginally to severe limits) and plentiful
lightning. Convection will wane in coverage after dark as upward
forcing wanes and the front exits the region. Temperatures will
fall back towards seasonable values tonight with some limited
clearing north of I-64.
Friday through Sunday...An active weather pattern will continue
through the weekend. After a brief lull Friday morning and
afternoon, another system will organize over the southern Great
Plains and move through the region Friday night through Saturday
night. There is a good signal the precipitation will start as
drizzle Friday evening before transition to a steadier light
rain on Saturday. Temperatures will again warm well above normal
by 10-15 degrees on Saturday before falling closer to average
again on Sunday, as another lull in precipitation arrives.
Monday through Wednesday...Two potentially impactful winter
system are possible during the early to middle part of next
week. The stronger of the two systems will again develop over
the southern Great Plains and pass near the Lower OH/TN Valleys.
Canadian high pressure to our north will funnel near to sub-
freezing air into the the region (mainly the northern half), and
combined with plentiful moisture, a recipe for impactful
accumulations of snow, sleet, or freezing rain are possible.
Since we are still five days away, a lot can change, but
confidence that parts of the region will see some kind of
impacts from winter weather are growing. Beyond the early week
system, a secondary/weaker system will push through the region
again Wednesday. Temperatures will again be marginal, but if the
colder air profiles win out, more accumulation wintry weather
could be in the cards.
The best thing to do given the uncertainty is check for updates
to the forecast as we go through the rest of the work week and
this weekend.
&&
.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1144 AM CST Thu Feb 6 2025
As a surface cold front pushes southward through the area,
additional showers and isolated thunderstorms will develop
across southeast Missouri and lift northeast into western
Kentucky. This will bring renewed precipitation chances to CGI,
PAH, and OWB between roughly 21-03z. Otherwise, ongoing IFR/low
MVFR cigs will gradually improve to VFR late tonight through
Friday morning. Winds will be steady from the N to NE around
5-10 kts.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
DISCUSSION...DWS
AVIATION...DWS
Hazardous weather outlook, Feb 6, 2:27 PM CST, 4 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
227 PM CST Thu Feb 6 2025
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-072030-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-White-
Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin-
Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-
Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-Livingston-
Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-Union KY-Webster-
Hopkins-Christian-Henderson-Daviess-McLean-Muhlenberg-Todd-Perry MO-
Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard-
Scott-Mississippi-New Madrid-
227 PM CST Thu Feb 6 2025 /327 PM EST Thu Feb 6 2025/
This Hazardous Weather Outlook is for southern Illinois, southwest
Indiana, western Kentucky and southeast Missouri.
.DAY ONE...This afternoon and tonight.
Scattered thunderstorms are forecast this afternoon. These storms
will produce small hail up to dime size, but an isolated severe
thunderstorm with one inch hail cannot be ruled out.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
A potentially impactful winter weather system will move through the
region Monday evening through Tuesday afternoon. Check the forecast
for updates on this system over the coming days.
.SPOTTER INFORMATION STATEMENT...
Spotter reports of hail this afternoon would be appreciated.
DWS
In the hours before
Special weather statement, Feb 6, 12:41 PM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Paducah KY
1241 PM CST Thu Feb 6 2025
MOZ112-114-061930-
New Madrid MO-Mississippi MO-
1241 PM CST Thu Feb 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN MISSISSIPPI AND
NORTHEASTERN NEW MADRID COUNTIES THROUGH 130 PM CST...
At 1241 PM CST, Doppler radar was tracking a strong thunderstorm near
Farrenburg, or 7 miles north of Hunter-Dawson State Historic Site,
moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
East Prairie, Big Oak Tree State Park, Towosahgy State Historic Site,
Matthews, Anniston, and Farrenburg.
This includes Interstate 55 between Mile Markers 49 and 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3662 8967 3677 8968 3687 8914 3685 8914
3684 8918 3681 8918 3679 8916 3679 8913
3675 8912 3676 8917 3674 8920 3673 8920
3669 8917 3667 8916 3665 8918
TIME...MOT...LOC 1841Z 263DEG 38KT 3670 8956
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SPSpecial weather statement, Feb 6, 1:31 PM CST, 1 hour before
Special Weather Statement
National Weather Service Paducah KY
131 PM CST Thu Feb 6 2025
KYZ009-061945-
Calloway KY-
131 PM CST Thu Feb 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CALLOWAY COUNTY
THROUGH 145 PM CST...
At 130 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles north of Paris Landing State Park, moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
New Concord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3662 8825 3667 8807 3661 8804 3654 8803
3651 8804 3650 8805 3650 8818
TIME...MOT...LOC 1930Z 253DEG 42KT 3658 8809
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SPLocal storm report, Feb 6, 1:39 PM CST, 52 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
139 PM CST Thu Feb 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM Hail 1 S Campbell Hill 37.92N 89.55W
02/06/2025 M0.70 Inch Jackson IL Emergency Mngr
&&
DWSSpecial weather statement, Feb 6, 1:49 PM CST, 42 minutes before
Special Weather Statement
National Weather Service PADUCAH KY
149 PM CST Thu Feb 6 2025
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-062200-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Fairfield, Albion,
Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi,
Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown,
Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City,
Metropolis, Fort Branch, Petersburg, Poseyville, Evansville,
Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe,
Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville,
Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville,
Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville,
Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren,
Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston,
and New Madrid
149 PM CST Thu Feb 6 2025 /249 PM EST Thu Feb 6 2025/
..Scattered Thunderstorms May Produce Small Hail This
Afternoon...
Isolated to scattered thunderstorms may produce small hail up to
dime sized and gusty winds up to 40 mph across the region this
afternoon.
If outdoors, consider seeking shelter inside a building. Minor
hail damage to vegetation is possible.
Local storm report, Feb 6, 2:20 PM CST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
220 PM CST Thu Feb 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM Hail Ridgway 37.80N 88.26W
02/06/2025 M0.70 Inch Gallatin IL Broadcast Media
0215 PM Hail West Frankfort 37.90N 88.93W
02/06/2025 M0.70 Inch Franklin IL Broadcast Media
&&